11 doctors weighed in:

Taking 50mg lamictal. + 20mg Prozac (fluoxetine) +600mg ibuprofen for 1 yr.. Bad rash inner thighs past 3wks. Ketaconzole made worse. Now itchy all over. Help!?

11 doctors weighed in
Dr. Joseph Eastern
Dermatology
9 doctors agree

In brief: Needs exam

The fact that you were prescribed Ketoconazole Cream means the prescriber thought you had a fungus or yeast infection; the fact that it made the rash worse means the prescriber was wrong.
It could be a reaction to Lamictal (or ibuprofen), or it could be one of several other conditions. You need to see a dermatogist and get a precise diagnosis.

In brief: Needs exam

The fact that you were prescribed Ketoconazole Cream means the prescriber thought you had a fungus or yeast infection; the fact that it made the rash worse means the prescriber was wrong.
It could be a reaction to Lamictal (or ibuprofen), or it could be one of several other conditions. You need to see a dermatogist and get a precise diagnosis.
Dr. Joseph Eastern
Dr. Joseph Eastern
Thank
1 comment
Dr. Joseph Eastern
Urgent care clinics always say "fungal" in that area, unfortunately; sorry you wasted money on an antifungal cream. No insurance is a bummer, alright; you can try 1% hydrocortisone cream, which is cheap and non-prescription. For the itching, Allegra (also non-prescription) is the best of the antihistamines (in my opinion) because it does not cause drowsiness. 30 or 60mg once a day as necessary.
Dr. Douglas Bey
Psychiatry
1 doctor agrees

In brief: Stop lamictal

Lamictal can cause a bad rash i'd stop it & see dermatologist--usually the rash from Lamictal comes when u 1st start it but i'd hold it anyway 2 b safe & then see the dermatologist.

In brief: Stop lamictal

Lamictal can cause a bad rash i'd stop it & see dermatologist--usually the rash from Lamictal comes when u 1st start it but i'd hold it anyway 2 b safe & then see the dermatologist.
Dr. Douglas Bey
Dr. Douglas Bey
Thank
3 comments
Dr. Joseph Eastern
It would be highly unusual for a Lamictal drug eruption to manifest a year after the drug was started. Not impossible, but I've never seen nor heard of it happening in my 32 years of practice. I did mention drug eruption in my answer, but it's way down on my list.
Dr. John Moranville
Agree with Dr Eastern. Lamictal can cause a very serious rash in 1 out of 1000 patients, but this is highly unlikely if you have been taking it for 1 year. On theother hand 50 mg is a very low dose for most indications of Lamictaland why take it if you don't need it. Discuss this with your prescribing docde
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
32 years in practice
9M people helped
Continue
108,000 doctors available
Read more answers from doctors